MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 5.5 FR X 30 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 5.5 FR X 30 CM; CATHETER PERCUTANEOUS
Model Number IPN036091
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
The complaint is reported as: "the user inserted introducer needled with normal venous flush back.Encountered resistance when fed in guide-wire.Attempted to withdraw guide-wire but also encountered resistance.Withdraw the introducer needle and the guide-wire together.Guide-wire struck at introducer needle successfully.Removed guide-wire from introducer needle with force, guide-wire dissociated as spring-like thread without breakage." the device was removed and replaced with a new catheter.No patient harm reported.
 
Additional Manufacturer Narrative
Qn#: (b)(4).The customer provided three photos for evaluation.The first photo displayed the distal j-tip of the core wire.The second photo showed an unraveled guide wire.The third photo confirmed the reported product code and lot number.The customer also returned one opened kit containing a guide wire for evaluation.The needle was not returned for evaluation.Visual inspection of the swg confirmed that the guide wire had become separated adjacent to the distal weld and the coil wire was unraveling.The distal weld contained signs of necking, indicating undue force likely caused or contributed to the failure.Microscopic examination confirmed both welds were present and fully spherical.The total length of the returned core wire measured to be 680 mm which is within specifications of 677.8-687.4 mm per product drawing.This indicates that the entire wire was returned.The outer diameter of an undamaged portion of the guide wire measured to be 0.44 mm which is within specifications of 0.432-0.457 mm per product drawing.The undamaged portion of the swg was passed through lab inventory introducer needle to functionally test per the instructions for use (ifu).The ifu states, "insert desired tip of spring-wire guide through the introducer needle or catheter into vein." the swg passed through a lab inventory introducer needle with minimal resistance.A manual tug test confirmed the proximal weld was secure.A device history record review was performed on the guide wire and needle and no relevant manufacturing issues were identified.The ifu provided with this kit warns the user, "do not cut spring-wire guide to alter length.Do not withdraw spring-wire guide against needle bevel to minimize the risk of possible severing or damaging of spring-wire guide." the report that the guide wire was unraveled was confirmed through examination of the returned sample and the customer photos.The guide wire core wire was broken adjacent to the distal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.00 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and needle resistance could not be determined based upon the information provided and without the needle being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 5.5 FR X 30 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12220851
Report Number3006425876-2021-00681
Device Sequence Number4508036
Product Code DQY
UDI-Device Identifier00801902000422
UDI-Public00801902000422
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2023
Device Model NumberIPN036091
Device Catalogue NumberCS-14553
Device Lot Number71F18C0904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1